Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can't get up in the morning
Dec 3, 2004

I'm 48 y.o. male. Been HIV + for 9 years. Still healthy. Currently on Viread, Hydroxyurea, Viramune and Videx for HIV, Provachol for cholesterol; Atenelol and Lotensin for High Blood Pressure an Effexor for Depression.

The Problem is I fall into a very deep sleep (sometime around 5 in the morning I think) and have a very hard time waking up and becoming alert. I take B vitamins or stimulants to get myself going, but it takes one to two hours for the "brain fog" to clear.

My doctor, who is an HIV expert, assures me that none of the HIV meds are causing this problem. I find this hard to believe. I didn't have this problem on my first two regimens--I don't think the problems began til I was put on Sustiva (I have since switched to Viread).

My doctor believes this is a symptom of depression. I find that hard to believe.

He tried me on an anti-narcoleptic drug for about a month and it did nothing for me.

What is going on here? Please help--this is almost a disabling condition, since I can't get up and go to a job during normal working hours.

Response from Dr. Henry

Nothing obvious comes to mind with that history that it seems like you have a very disordered sleep pattern. I refer patients such as yourself to our local excellent sleep clinic who often point us in the correct direction for diagnosis and management. KH



Previous
weight loss
Next
Son diagnosed with JC virus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement